Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 94, NWS Lake Charles, LA

November 5, 2012Iberia Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 5, 2012, 7:10 PM CST for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2012, 7:10 PM CST (01:10 UTC)
Expired
Nov 5, 2012, 7:27 PM CST
In force
17 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Iberia Parish, LA, Saint Martin Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 5:29 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS54 KLCH 060110
SVRLCH
LAC045-099-060145-
/O.NEW.KLCH.SV.W.0094.121106T0110Z-121106T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
710 PM CST MON NOV 5 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  EAST CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES BELLE RIVER...

* UNTIL 745 PM CST

* AT 710 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...19 MILES NORTHWEST OF BELLE
  RIVER...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELLE RIVER BY 730 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY
MORNING FOR SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2996 9153 3016 9150 3016 9146 3011 9146
      3011 9139 3006 9136 3006 9127 3004 9125
      3004 9121 3001 9122 2998 9125 2989 9120
      2988 9120
TIME...MOT...LOC 0110Z 277DEG 34KT 3006 9141

$$

21
1 follow-up statement
160 
WWUS54 KLCH 060127
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 PM CST MON NOV 5 2012

LAC045-099-060136-
/O.CAN.KLCH.SV.W.0094.000000T0000Z-121106T0145Z/
IBERIA LA-ST. MARTIN LA-
727 PM CST MON NOV 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. MARTIN AND
NORTHEASTERN IBERIA PARISHES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY
MORNING FOR SOUTHWESTERN LOUISIANA.

LAT...LON 2996 9153 3016 9150 3016 9146 3011 9146
      3011 9139 3006 9136 3006 9127 3004 9125
      3004 9121 3001 9122 2998 9125 2989 9120
      2988 9120
TIME...MOT...LOC 0126Z 277DEG 34KT 3004 9124

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 5:57 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Nov 5, 5:57 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 PM CST MON NOV 5 2012

.UPDATE...
A QUICK UPDATE TO ADD SEVERE TSTM WATCH 674 IN EFFECT UNTIL 1 AM FOR
SRN LA AND THE ADJACENT COASTAL WATERS. THIS IS IN ADDITION TO
WATCH 673...RESULTING IN MOST OF THE AREA...EXCEPT FOR THE EXTREME
NRN TIER OF LA PARISHES...UNDER A WATCH. SCT SEVERE TSTMS CONTINUE
TO DEVELOP AND MOVE ACRS SRN LA...INCLUDING A RATHER POTENT STORM
THAT JUST MOVED OVER THE OFFICE...DROPPING PEA TO QUARTER SIZE
HAIL AND PRODUCING A WIND GUST TO 60 KT!  24

&&

.PREV DISCUSSION... /ISSUED 430 PM CST MON NOV 5 2012/

DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR IMAGERY SHOWED A VIGOROUS
MID/UPPER LOW DIVING SOUTHEAST INTO THE LOWER MS RIVER
VALLEY...WITH A SECONDARY SHORTWAVE JUST ENTERING THE NORTHERN
PLAINS. LATEST SFC ANALYSIS INDICATED CDFNT WAS JUST NORTH/WEST
OF A SHREVEPORT LOUISIANA TO COLLEGE STATION TEXAS LINE...EXTENDING
SOUTHWEST OF A SFC LOW OVER SOUTHWEST ARKANSAS.

ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED LATE THIS
AFTERNOON AS ROBUST SYNOPTIC LIFT ACTS UPON THE MOIST UNSTABLE
WEDGE IN PLACE OVER TE AREA. THIS ACTIVITY IS EXPECTED TO CONTINUE
INTO THE EVENING HOURS ALONG AND AHEAD OF THE SOUTHWARD MOVING
FRONT. A SVR TSTM WATCH IS IN EFFECT FOR EAST TX AND SW LA UNTIL 9
PM...AND THIS LOOKS REASONABLE AS FCST SOUNDINGS ARE SUPPORTIVE OF
A HAIL/WIND THREAT.

THE CDFNT IS PROGGED TO REACH THE COAST BY EARLY/MID EVENING...AND
CONTINUE SOUTHWARD THROUGH THE COASTAL WATERS AS THE UPPER LOW
PIVOTS EAST THROUGH NORTHERN MS/AL. COOLER AND DRIER AIR IS
EXPECTED IN THE WAKE OF THE FRONT...WITH LOW TEMPERATURES TUE
MORNING A GOOD 10 DEGREES OR SO COOLER THAN THEY WERE TODAY.

THE CAA IS FCST TO BECOME A BIT MORE NEUTRAL BY TOMORROW...AND
WILL BE FURTHER OFFSET BY GOOD DIURNAL HEATING. A SECONDARY
SURGE...OR REINFORCING FRONT...IS EXPECTED TO ACCOMPANY THE
UPSTREAM SHORTWAVE TUESDAY NIGHT INTO WED...THOUGH IT WILL BE
SOMETHING OF A GLANCING BLOW AS THE CORE OF COLDEST AIR WILL PASS
TO OUR EAST.

NO REAL CHANGES MADE TO THE EXTENDED FCST...AS GLOBAL MODELS
CONCUR WITH THE NORTHWESTERLY FLOW ALOFT TRANSITIONING TO UPPER
RIDGING THURSDAY...WHICH THEN GIVES WAY TO A DEEP AND
STRENGTHENING LOW TO MID LEVEL SOUTHERLY FETCH INTO THE WEEKEND
AS A LARGE UPPER TROF CARVES OUT OVER THE WESTERN CONUS. THEY
CONTINUE TO DIFFER A BIT ON THE TIMING OF THE NEXT FRONT...WITH
THE ECMWF A LITTLE SLOWER THAN THE GFS. HIGHEST RAIN CHANCES
PEGGED FOR SUNDAY NIGHT INTO MONDAY TIME PERIOD STILL LOOK GOOD.

MARINE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THE REST OF THIS
AFTERNOON INTO THIS EVENING AS A VIGOROUS UPPER LEVEL SYSTEM DIVES
SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. THIS SYSTEM
WILL DRIVE A COLD FRONT THROUGH THE COASTAL WATERS TONIGHT...WITH
GUSTY NORTH WINDS AND BUILDING SEAS EXPECTED AFTER MIDNIGHT IN
ITS WAKE. AT THIS TIME...WITH THE SEVERE THUNDERSTORM WATCH IN
EFFECT...AND CONDITIONS LOOKING BORDERLINE BETWEEN SCEC AND
SCA...I HAVE HELD OFF ON ANY MARINE HEADLINES OR ADVISORIES. WINDS
AND SEAS WILL BEGIN SUBSIDE ON TUESDAY...BUT OFFSHORE FLOW WILL
PREVAIL THROUGH WEDNESDAY NIGHT. SOUTHERLY WINDS ARE EXPECTED TO
RETURN ON THURSDAY...AND GRADUALLY STRENGTHEN INTO THE WEEKEND.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  52  69  47  73 /  40  10   0   0
KBPT  53  73  50  76 /  30  10   0   0
KAEX  48  67  44  70 /  40  10   0   0
KLFT  53  69  46  71 /  50  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Nov 5, 4:44 AM CST, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 AM CST MON NOV 5 2012

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-061200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
444 AM CST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL CONTINUE THROUGH SUNRISE...WITH
VISIBILITIES CHANGING OVER A SHORT DISTANCE BEING THE GREATEST
HAZARD. OTHERWISE...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE
THIS AFTERNOON AND EVENING AS A VIGOROUS UPPER LEVEL DISTURBANCE
DROPS SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY...SENDING
A COLD FRONT THROUGH THE REGION. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GMZ450-452-455-470-472-475-061200-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
444 AM CST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL CONTINUE ACROSS THE INLAND LAKES AND BAYS THROUGH
SUNRISE...WITH VISIBILITIES CHANGING OVER A SHORT DISTANCE BEING
THE GREATEST HAZARD. OTHERWISE...SHOWER AND THUNDERSTORM CHANCES
WILL INCREASE THIS AFTERNOON AND EVENING AS A VIGOROUS UPPER LEVEL
DISTURBANCE DROPS SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER
VALLEY...SENDING A COLD FRONT THROUGH THE REGION. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS. IN THE WAKE OF THE COLD FRONT WILL BE A BRIEF PERIOD OF
MODERATE OFFSHORE FLOW...BRINGING HIGHER WINDS AND SEAS LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Nov 5, 4:29 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CST MON NOV 5 2012

LAZ030-TXZ259-260-262-052315-
NORTHERN JASPER TX-NORTHERN NEWTON TX-BEAUREGARD LA-
SOUTHERN NEWTON TX-
429 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH UNTIL 515 PM
CST...

AT 426 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTHEAST OF KIRBYVILLE...
MOVING SOUTHEAST AT 25 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  TROUT CREEK BY 440 PM...
  BON WEIR BY 445 PM...
  OLD SALEM BY 450 PM...
  BANCROFT BY 455 PM...
  BIVENS BY 500 PM...
  FIELDS BY 515 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3062 9336 3041 9362 3067 9399 3083 9388
Special weather statement, Nov 5, 4:57 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CST MON NOV 5 2012

LAZ043>045-052-053-060000-
LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
457 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...VERMILION...
IBERIA AND ST. MARTIN PARISHES UNTIL 600 PM CST...

AT 453 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF RIDGE...MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAFAYETTE AND YOUNGSVILLE BY 505 PM...
  BROUSSARD AND COTEAU BY 510 PM...
  BREAUX BRIDGE...CADE AND ACADIANA REGIONAL AIRPORT BY 515 PM...
  ST. MARTINVILLE...CECILIA AND NEW IBERIA BY 520 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3002 9221 3025 9221 3039 9162 3037 9164
      3035 9162 3031 9162 3028 9159 3026 9159
      3025 9156 3024 9150 2998 9147
Local storm report, Nov 5, 5:07 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             MERMENTAU               30.18N 92.58W
11/05/2012  E0.50 INCH       JEFFERSON DAVIS    LA   BROADCAST MEDIA

            KATC RELAYED A PUBLIC REPORT OF MARBLE SIZE HAIL NEAR
            MERMENTAU.

0413 PM     HAIL             4 S LAKE CHARLES        30.15N 93.20W
11/05/2012  E0.25 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS VIA FACEBOOK, DIME SIZE HAIL ALONG CAL CAM
            RD.

0440 PM     HAIL             1 S CROWLEY             30.20N 92.38W
11/05/2012  E0.25 INCH       ACADIA             LA   PUBLIC

            PUBLIC REPORTS VIA FACEBOOK PEA SIZE HAIL JUST SOUTH OF
            CROWLEY.

&&

DJONES
Local storm report, Nov 5, 5:09 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 PM CST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     FUNNEL CLOUD     W LAFAYETTE             30.22N 92.03W
11/05/2012                   LAFAYETTE          LA   PUBLIC

            PUBLIC REPORTS A FUNNEL CLOUD SIGHTING NEAR LAFAYETTE ON
            AMBASSADOR CAFFERY RD.

&&

DJONES
Special weather statement, Nov 5, 6:10 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 PM CST MON NOV 5 2012

LAZ044-045-052-053-060045-
LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
610 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...IBERIA
AND ST. MARTIN PARISHES UNTIL 645 PM CST...

AT 603 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF MAURICE...MOVING EAST AT 25
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  YOUNGSVILLE AND BROUSSARD BY 615 PM...
  CADE BY 625 PM...
  COTEAU BY 630 PM...
  ACADIANA REGIONAL AIRPORT AND ST. MARTINVILLE BY 635 PM...
  NEW IBERIA BY 640 PM...
  LOREAUVILLE AND LYDIA BY 645 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3011 9164 2990 9174 3007 9216 3024 9208
Local storm report, Nov 5, 6:54 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E1.00 INCH       CALCASIEU          LA   PUBLIC

            NWS VOLUNTEER REPORTED QUARTER SIZE HAIL AT THE CORNER OF
            LAKE ST AND COUNTRY CLUB RD IN LAKE CHARLES

0535 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E0.50 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS PEA TO DIME SIZE HAIL AT RIVER OAKS
            APARTMENT COMPLEX ALONG NELSON RD IN LAKE CHARLES.

0550 PM     HAIL             4 S LAKE CHARLES        30.15N 93.20W
11/05/2012  E0.50 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS MARBLE SIZE HAIL SOUTH OF LAKE
            CHARLES.

0540 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E0.50 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS DIME SIZE HAIL IN THE CITY OF LAKE
            CHARLES

0551 PM     TSTM WND DMG     LAKE CHARLES            30.21N 93.20W
11/05/2012                   CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS A TREE UPROOTED ON COUNTRY CLUB RD
            NEAR ALBERTSONS IN LAKE CHARLES. TREE IS LEANING ON A
            NEARBY BUILDING

0537 PM     HAIL             4 S LAKE CHARLES        30.15N 93.20W
11/05/2012  E1.00 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS QUARTER TO HALF DOLLAR SIZE HAIL VIA THE
            SUBMIT A STORM REPORT PROGRAM.

0540 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E1.00 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS QUARTER TO HALF DOLLAR SIZE HAIL AT
            THE CORNER OF NELSON RD AND COUNTRY CLUB RD IN LAKE
            CHARLES. TREES PARTIALLY STRIPPED OF LEAVES.

0542 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E1.00 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL AND POWER OUTAGES ON BIG
            LAKE RD IN LAKE CHARLES

0535 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E0.88 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS DIME TO NICKEL SIZE HAIL IN LAKE
            CHARLES.

0539 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E0.88 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS NICKEL TO QUARTER SIZE HAIL IN LAKE
            CHARLES

0540 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E0.50 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS MARBLE SIZE HAIL IN LAKE CHARLES

0542 PM     TSTM WND GST     LAKE CHARLES            30.21N 93.20W
11/05/2012  M69 MPH          CALCASIEU          LA   ASOS

            LAKE CHARLES ASOS MEASURED A WIND GUST OF 69 MPH.

0531 PM     HAIL             SULPHUR                 30.23N 93.36W
11/05/2012  E0.25 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS PEA SIZE HAIL ALONG EXIT 22 IN
            SULPHUR

0536 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E1.00 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS QUARTER SIZE HAIL IN LAKE CHARLES

0536 PM     TSTM WND GST     LAKE CHARLES            30.21N 93.20W
11/05/2012  E60 MPH          CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS ESTIMATED WIND GUSTS OF 50-60 MPH IN
            LAKE CHARLES

0538 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E0.50 INCH       CALCASIEU          LA   EMERGENCY MNGR

            CALCASIEU PARISH EMERGENCY MANAGER REPORTS MARBLE SIZE
            HAIL ALONG NELSON RD IN LAKE CHARLES

0529 PM     HAIL             LAKE CHARLES            30.21N 93.20W
11/05/2012  E1.00 INCH       CALCASIEU          LA   FIRE DEPT/RESCUE

            LAKE CHARLES FIRE DEPARTMENT REPORTS QUARTER SIZE HAIL ON
            HWY 27 AND HOUSTON RIVER RD.

0530 PM     FUNNEL CLOUD     WESTLAKE                30.25N 93.26W
11/05/2012                   CALCASIEU          LA   PUBLIC

            RED CROSS REPORTS A POSSIBLE FUNNEL CLOUD OVER WESTLAKE

0525 PM     HAIL             SULPHUR                 30.23N 93.36W
11/05/2012  E0.88 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS NICKEL SIZE HAIL NEAR SULPHUR

0540 PM     TSTM WND DMG     SULPHUR                 30.23N 93.36W
11/05/2012                   CALCASIEU          LA   PUBLIC

            HOLES IN ROOF AND SIDES OF A MOBILE HOME AT 2858 AVENDALE
            ST.

0625 PM     TSTM WND DMG     BROUSSARD               30.15N 91.97W
11/05/2012                   LAFAYETTE          LA   LAW ENFORCEMENT

            LAFAYETTE SHERIFFS OFFICE REPORTS NUMEROUS TREES AND
            PUBLIC SIGNS BLOWN DOWN.

0640 PM     TSTM WND DMG     BROUSSARD               30.15N 91.97W
11/05/2012                   LAFAYETTE          LA   BROADCAST MEDIA

            KATC REPORTS WIND DAMAGE ALONG HWY 90 AND ALBERTSONS
            DRIVE IN BROUSSARD. AN 18 WHEELER WAS ALSO FLIPPED ONTO A
            SIGN

0640 PM     HAIL             ST. MARTINVILLE         30.12N 91.83W
11/05/2012  E1.00 INCH       ST. MARTIN         LA   PUBLIC

            PUBLIC REPORTS VIA SPOTTER NETWORK QUARTER SIZE HAIL,
            WIND GUSTS UP TO 40 MPH AND SMALL TREE LIMBS DOWN IN ST
            MARTINVILLE

0645 PM     TSTM WND DMG     LAFAYETTE               30.22N 92.03W
11/05/2012                   LAFAYETTE          LA   LAW ENFORCEMENT

            LAFAYETTE SHERIFFS DEPARTMENT REPORTS A CAR FLIPPED OVER
            NEAR BROUSSARD.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:10 PM CSTSpecial Weather StatementLCHLafayette35 min
Nov 5, 6:22 PM CSTSpecial Marine WarningLCH53 min
Nov 5, 6:22 PM CSTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, St. Mary53 min
Nov 5, 6:59 PM CSTSpecial Marine WarningLCH61 min
Nov 5, 7:24 PM CSTSpecial Marine WarningLCH36 min
Nov 5, 7:50 PM CSTSpecial Marine WarningLCH55 min
Nov 5, 7:56 PM CSTSpecial Marine WarningLCH54 min
Nov 5, 8:30 PM CSTSpecial Marine WarningLCH60 min
Nov 5, 9:19 PM CSTSpecial Marine WarningLCH56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.